Alert archive / Ohio / River Flood Warnings in 2020

River Flood Warning 9, NWS Charleston, WV

May 21, 2020Washington County, Ohio

NWS Charleston, WV issued this river flood warning at May 21, 2020, 8:12 PM EDT for Washington County, Ohio. It took effect at May 21, 2020, 8:52 PM EDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
May 21, 2020, 8:12 PM EDT (00:12 UTC)
In effect from
May 21, 2020, 8:52 PM EDT
Expired
May 22, 2020, 4:50 PM EDT
In force
20 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

County Washington County, OH

The radar

The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River at Beverly (BEVO1). The gauge peaked at 32.00 ft at May 20, 2020, 10:00 PM EDT.

actionminormoderate25303505/2105/2205/23
Action stage
26 ft
Minor stage
29 ft
Moderate stage
34 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03150500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

852 
WGUS41 KRLX 220012
FLWRLX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Charleston WV
812 PM EDT Thu May 21 2020

...The National Weather Service in Charleston WV has issued a Flood 
Warning for the following rivers in Ohio...

  Muskingum River At Beverly affecting Washington County.

For the Muskingum River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued Friday morning at 815 AM EDT.

&&


OHC167-221215-
/O.NEW.KRLX.FL.W.0009.200522T0052Z-200522T2121Z/
/BEVO1.1.ER.200522T0052Z.200522T0600Z.200522T1520Z.NO/
812 PM EDT Thu May 21 2020

The National Weather Service in Charleston has issued a

* Flood Warning for
  the Muskingum River At Beverly.
* Until Friday afternoon.
* At 7:45 PM EDT Thursday the stage was 28.9 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 29.5 feet just after midnight tonight. It 
  will then fall below flood stage late tomorrow morning.
* Impact...At 29.0 feet, Low areas, and farmland, camps, and a few 
  homes are flooded.
* Flood History...This crest compares to a previous crest of 29.5 
  feet on 04/16/2018.


&&

LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151
      3952 8184

$$

26
2 follow-up statements
450 
WGUS81 KRLX 221036
FLSRLX

Flood Statement
National Weather Service Charleston WV
636 AM EDT Fri May 22 2020

...The Flood Warning continues for the following rivers in Ohio...

  Muskingum River At Beverly affecting Washington County.

For the Muskingum River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued this afternoon at 530 PM EDT.

&&


OHC167-222130-
/O.CON.KRLX.FL.W.0009.000000T0000Z-200522T2121Z/
/BEVO1.1.ER.000000T0000Z.200522T0700Z.200522T1520Z.NO/
636 AM EDT Fri May 22 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Muskingum River At Beverly.
* Until this afternoon.
* At 5:45 AM EDT Friday the stage was 29.7 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:45 AM EDT Friday was 29.9 feet.
* Forecast...The river is expected to fall below flood stage late 
  this morning and continue falling to 22.8 feet Tuesday evening.
* Impact...At 29.0 feet, Low areas, and farmland, camps, and a few 
  homes are flooded.
* Flood History...This crest compares to a previous crest of 29.5 
  feet on 04/16/2018.


&&

LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151
      3952 8184

$$

30
687 
WGUS81 KRLX 222050
FLSRLX

Flood Statement
National Weather Service Charleston WV
450 PM EDT Fri May 22 2020

...The Flood Warning is cancelled for the following rivers in Ohio...

  Muskingum River At Beverly affecting Washington County.

While it will stay below flood stage, the river will likely continue 
to run high over the next couple of days.

OHC167-222200-
/O.CAN.KRLX.FL.W.0009.000000T0000Z-200522T2050Z/
/BEVO1.1.ER.700125T2031Z.700119T0942Z.700119T0942Z.NO/
450 PM EDT Fri May 22 2020

...The Flood Warning for the Muskingum River At Beverly has been 
cancelled...

The Flood Warning is cancelled for
  the Muskingum River At Beverly.
* At 4:45 PM EDT Friday the stage was 27.66 feet.
* Flood stage is 29.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:45 AM EDT Friday was 29.9 feet.
* Forecast...The river is below flood stage.


&&

LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151
      3952 8184

$$

26

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at May 21, 7:27 PM EDT, 45 minutes earlier.

Area forecast discussion, May 21, 7:27 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
727 PM EDT Thu May 21 2020

.SYNOPSIS...
Slow moving stacked low pressure brings rounds of showers into
tonight, before finally lifting out overnight and Friday. High
pressure for the holiday weekend and much of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 130 PM Thursday...

Same general idea to the forecast remains. Much less coverage of
showers across the south today as previously forecast. Overall
precipitation amounts have remained rather light today,
generally a few tenths of an inch additional. Some minor
flooding continues in Ohio, but creeks and streams are slowly
starting to fall.

Overnight, will see a bit of a decrease in precipitation
coverage, but areas of fog and low stratus look likely. The low
will move east across the area on Friday with yet another round
of showers, and thunderstorms. Hoping for a few breaks in the
clouds at times, which will aid in thunderstorm potential, and
warmer temperatures.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 204 PM Thursday...

This week's storm system finally kicks east pretty fast Friday
night with a fast moving s/w ridge axis prog to be overhead
Saturday morning. Result of the associated increase in
subsidence and drying of the atmosphere should result in pretty
dry conditions for the beginning of the holiday weekend. H5 s/w
ridge flattens some Saturday afternoon with a weak mid level
ripple then arriving late in the day. Despite this expected
modest increase in lift, lack of significant deep layer moisture
should preclude much (if any) convective development for
Saturday afternoon/evening. Slightly better moisture
availability may exist on Sunday, but lack of sufficient lifting
mechanisms should result in minimal convective coverage in the
afternoon.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 204 PM Thursday...

Memorial Day currently looks to be unseasonably warm/hot and
generally dry as mid/upper level ridging is prog to strengthen
across the area Monday through the middle of next week. This
should generally negate much in the way of precip development,
although some periodic increases of moisture in the H85-H7 layer
should be sufficient for at least isolated to scattered
diurnally driven convection. Continued very warm/hot for much
of next week with occasionally muggy feeling conditions.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
As of 725 PM Thursday...

Showers will continue for most sites for the period, with some
sites possibly seeing a break in rain tonight. MVFR conditions
start the period for most sites, with any sites beginning with
VFR likely dropping down to MVFR conditions tonight. IFR
ceilings and visibilities are also possible tonight into Friday
morning in fog/low stratus during the break in showers.
MVFR/IFR conditions will likely persist until the morning/early
afternoon on Friday, raising back up to VFR conditions.

Northeasterly/southeasterly winds begin the period for most
sites at around 5-10KTs, with BKW possibly gusting to around
20KTs. Winds should be relatively calm through the night,
likely becoming light and variable during the day on Friday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Low to medium.

ALTERNATE SCENARIOS: Category changes in general are likely to
vary this period due to the difficulty in timing the intensity
and location of showers and low stratus. Dense fog and stratus
may develop tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  M    M    H    M    M    M    M    M    M    L    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    H
EKN CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  H    M    M    H    H    H    M    M    M    L    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H

AFTER 00Z SATURDAY...
IFR at times in rain and or fog and stratus Friday
night/Saturday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RH/SL
NEAR TERM...SL
SHORT TERM...RH
LONG TERM...RH
AVIATION...CG
Hazardous weather outlook, May 21, 6:07 AM EDT, 14 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
607 AM EDT Thu May 21 2020

OHZ067-075-076-083>087-WVZ005>010-013-014-016>019-029-221015-
Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-Roane-
Wirt-Calhoun-Ritchie-Gilmer-
607 AM EDT Thu May 21 2020

This Hazardous Weather Outlook is for much of the middle Ohio
Valley.

.DAY ONE...Today and Tonight.

Other than lingering high water from persistent rainfall this week,
no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-VAZ003-004-WVZ011-015-020-024>028-030>034-039-
040-515>526-221015-
Greenup-Carter-Boyd-Lawrence KY-Perry-Dickenson-Buchanan-Tyler-
Kanawha-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Lewis-Harrison-
Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
607 AM EDT Thu May 21 2020

This Hazardous Weather Outlook is for northeast Kentucky, Perry
County in southeast Ohio, southwest Virginia, and portions of
central, northern, eastern and southern West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:13 AM EDTAreal Flood WarningRLXWashington33 hr
May 22, 9:18 AM EDTAreal Flood WarningRLXWashington14 hr

Nearby

River Flood Warnings in Ohio, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.